Vol. 11, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–540
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Finiteness of homological filling functions

Joshua W. Fleming and Eduardo Martínez-Pedroza

Vol. 11 (2018), No. 4, 569–583
Abstract

Let G be a group. For any G-module M and any integer d > 0, we define a function FVMd+1 : {} generalizing the notion of (d+1)-dimensional filling function of a group. We prove that this function takes only finite values if M is of type FPd+1 and d > 0, and remark that the asymptotic growth class of this function is an invariant of M. In the particular case that G is a group of type FPd+1, our main result implies that its (d+1)-dimensional homological filling function takes only finite values.

Keywords
Dehn functions, homological filling function, isoperimetric inequalities, finiteness properties of groups
Mathematical Subject Classification 2010
Primary: 20F65, 20J05
Secondary: 16P99, 28A75, 57M07
Milestones
Received: 15 September 2016
Accepted: 22 July 2017
Published: 15 January 2018

Communicated by Kenneth S. Berenhaut
Authors
Joshua W. Fleming
Memorial University of Newfoundland
St. John’s, NL
Canada
Eduardo Martínez-Pedroza
Memorial University of Newfoundland
St. John’s, NL
Canada